# SDR 20000516SH005

- Difficulty date: March 22, 2000
- Submitted: May 16, 2000
- Operation: General aviation
- Aircraft: N69186
- Make and model: Cessna 152
- Aircraft serial: 15282536
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW11633
- Condition: Making Metal
- Location: Cylinder Walls
- Part time: 460 hours
- Component: Cyl Kit (Assy), Lyc
- Component part number: 05K21114
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HR INSP, ALUMINIM SHAVING FOUND IN OIL FILTER.  (THIS IS THE 4TH TIME THIS SHOP HAS HAD THIS PROBLEM IN LAST 18-24 MOS).  ALUM IS FROM PISTON PIN PLUGS RUBBING AGAINST LOWER PART OF  CYL WHICH, AFTER 4-500 HRS, DEVELOPS SEVERE PITTING THEN CREATES A WEAR STEP IN CYL WALLS.  ONE ENG LOST COMPRESSION IN ALL 4 CYL BELOW ACCCEPTABLE LIMITS.  SUBMITTER STATED MECH SHOULD BORESCOPE ALL O-235-L2C ENGINES AT EACH 50-HR AND ORDER REPLACEMENT CYL AT FIRST SIGNS OF PITTING AT LOWEST POINT OF CYL WALL WITH THE PISTON AT B.O.C.  CYL NEED TO BE REPLACED AT FIRST SIGN OF METAL CONTAMINATION, WHICH WILL OCCUR VERY RAPIDLY.  ONE 50-HR THERE WILL BE NO  METAL, THE NEXT THERE WILL BE SIGNIFICANT CONTAMINATION.   (X)
